Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 20, 2021, 12:30 PM EDT. It took effect at Mar 20, 2021, 1:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2021, 12:30 PM EDT (16:30 UTC)
- In effect from
- Mar 20, 2021, 1:00 PM EDT
- Expired
- Mar 20, 2021, 5:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
730 WHUS71 KCAR 201630 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1230 PM EDT Sat Mar 20 2021 ANZ050-051-202100- /O.NEW.KCAR.SC.Y.0026.210320T1700Z-210320T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1230 PM EDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
481 WHUS71 KCAR 201903 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 303 PM EDT Sat Mar 20 2021 ANZ050-051-202100- /O.CON.KCAR.SC.Y.0026.000000T0000Z-210320T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 303 PM EDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:41 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 20, 9:41 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Caribou ME 941 AM EDT Sat Mar 20 2021 .SYNOPSIS... High pressure to the west of the region will build toward the area this weekend. The high will settle just south of Maine on Monday and remain through midweek. && .NEAR TERM /THROUGH TONIGHT/... 940 am update... Quick tweak to hrly temps and dwpts, along with sky cvr. Vis imagery shows mid-clds rmn acrs the north downstream of the St. Lawrence as noted by 12z raob from KCAR. Expect that these wl begin to erode within the next few hrs with drier air pushing in fm the west. Highs expected to climb into the m40s acrs the north due to full mixing and u40s for inland areas. Immediate coast likely to see a sea breeze dvlp, keeping temps cooler in the lwr 40s. No major chgs needed at this time. Enjoy this first day of spring! Previous Discussion... Northwest flow aloft with stretched out vorticity moving through far northern areas into New Brunswick this morning. Increased 850-500mb RH values resulting in increased cloud cover across northern locations. Also we are seeing a decent amount of streamers forming off the St. Lawrence River enhancing clouds over the North Woods. Lastly Mt. Katahdin is providing a stretch of lift and some clouds downstream of the mountain. Clouds combined with areas that haven't decoupled are keeping temps up some across the north so slightly adjusted trends based on latest observations. In the Bangor region to the coast it is clear skies and temps are falling into the mid to upper teens for morning lows. This will be our last cold morning for some time with a warming trend on the way. During the day today expect winds to shift westerly as a sprawling area of high pressure sets up over the Northeast. Drier air mass will begin pushing into western Maine throughout the afternoon and will begin to eat away at the cloud cover over the area that still exists. Temps today will climb well above average into the upper 40s for the Bangor Region & Penobscot River Valley. A sea breeze at the coast will keep the islands & immediate coastline a little cooler in the low to mid 40s. Across the north with the warmer & drier air mass expect highs in the low to mid 40s. Tonight surface high pressure & 500mb ridging shifts east into Western New England / Eastern New York State. Given the warmer air mass aloft at 925-850mb and a W-SW light sfc wind we can expect a warmer night. Low look to bottom out 5-10 degrees above average in the Mid to Upper 20s with some low 30s at the coast. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A very anomalous upper ridge ovr Nrn New Eng and Ern Can will bring a rare tranquil, msly sunny, and dry erly springlike pd for late Mar ovr our area with unseasonably warm dytm hi temps well into the 50s to lower 60s each day and mild ngts with large diurnal ranges between low and high temps spcly ovr inland vly areas due to low dwpts. Typical of early warm spring airmasses, there will be aftn sea breezes alg the Downeast coast due to Gulf of ME sfc water temps in the lower 40s. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... Longer range models show a weak s/wv alf movg E out of N Cntrl Can toward the Nrn Maritimes that may bring a backdoor cold front swrd to near the St Jon vly Tue ngt with perhaps some cldnss. Of the longer range models, only the 00z dtmnstc CanGem shows the front movg swrd to bisect our Rgn by Wed aftn, with the 00z GFS and ECMWF keeping the front stationary or movg back to the N of the St John vly. For now, went contd ptly to msly sunny skies with hi temps a a few deg F cooler than Tue given the tm of season uncertainties regarding back door frontal psn. Otherwise, Wed ngt and Thu will ptly to mcldy, with more in the way of srly component sfc winds and a more moist airmass, and somewhat lessened diurnal range of hi/low temps. The next chc of sig precip will be late Thu ngt thru Fri most likely in the form of rn shwrs or general rnfl ahead of potentially relatively strong low pres movg NE into QB prov from the upper midwest ahead of a cold front that will cross the FA later Fri as this low moves N of the Rgn. For now, capped max PoPs arnd 50 percent on Fri with this event given this event still at day 7. Ovrngt lows will be milder Thu ngt due to cld cvr and llvl moisture advcn and a little cooler, albeit still well abv normal hi temps Fri. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: No changes expected to the TAFs at 12z. There is some cloud cover at FVE, CAR, PQI this morning but remains VFR. VFR is expected through the period. West winds today 5-15kts. Winds may shift SW at BHB after 17z. Light W-SW winds 5-10kts area wide tonight. SHORT TERM: Expect unlmtd VFR conditions with light winds and no cigs during the period. && .MARINE... NEAR TERM: No changes to the ongoing forecast. Winds/seas remain below SCA through the period. Wind gusts to 20kts today and seas 2-4 feet. Winds becoming W tonight around 5kts. Seas subside to 1-3 feet overnight. SHORT TO LONG TERM: No Hdlns anticipated thru Wed. Went with blended model wv guidance for fcst wv hts with wvs composed of two spectral wv groups; a short fetch 5 sec pd group and an open Atlc swell pd group of arnd 10 sec. && .FIRE WEATHER... A prolonged period of dry weather is expected through the middle of next week with a significant warm-up over the weekend and into early-mid next week. Fine fuels will begin to dry out in snow free areas early next week with mild and longer early spring days and lots of sunshine. Minimum relative humidities inland from the coast will drop to 25 to 35 percent in the afternoon, but higher near the coast with developing sea breeze fronts. && .HYDROLOGY... A significant and prolonged warmup will occur this weekend through next week. This is one of the biggest March warmups in the area since 2012 with highs in the lower 60s inland from the immediate coast possible Mon and Tue and at least well into the 50s Wed and Thu. The snow will ripen this weekend into early next week. Low dew points and nighttime temperatures below freezing will result in sig daytime sublimation of snowpack help slow ngtm melting thru Wednesday. After Wednesday, increasing dew points and nighttime temperatures above freezing will accelerate melting. In addition, low pressure may cap off the week with a decent rainfall. All signs now point to ice break up across the entire area...most likely Thursday into Saturday. Local T/Td thawing degree hours are now flashing a signal over the entire forecast area by Thursday. Given the thickness of the ice, ice jams and subsequent flooding will be a threat for all rivers in the forecast area...probably in southern zones by midweek and further north later in the week. Main stem river flooding is not currently expected during this forecast period, but hydrographs can be expected to make a steady climb all of next week into early next weekend and the system on Friday bears close watch. A temporary cool down is expected again next Friday night into Saturday to slow snow melt. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Sinko Short Term...VJN Long Term...VJN Aviation...Farrar/Sinko/VJN Marine...Farrar/Sinko/VJN Fire Weather... Hydrology...
Hazardous weather outlook, Mar 20, 4:25 AM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 425 AM EDT Sat Mar 20 2021 MEZ001>006-010-011-015>017-029>032-210830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 425 AM EDT Sat Mar 20 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A major warming trend is expected this weekend and into this week with well above average temperatures. A significant precipitation event is now increasing likely next Friday. Ice breakup is expected on southern river basins such as the Penobscot and Piscataquis by early to mid week, with ice breakup on northern rivers by mid to late week. This leads to the threat of ice jams and localized flooding. Please continue to monitor the latest forecasts from the National Weather Service. Dry weather and low relative humidity could potentially lead to fire weather concerns by early week across southern portions of the forecast area that lack any snow cover. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 425 AM EDT Sat Mar 20 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.